Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is hair loss a side effect of Novolog intake ?

A year ago maybe little longer I started taking Novolog, at first I noticed some hair loss and was told it was from the diabetis, over the past several months now my hair has gone from so thick to so thin 1/2 sandwich bag full of hair from 1 day I have become increasingly concerned is this a side effect of Novolog?
Thu, 26 Dec 2013
Report Abuse
Dermatologist 's  Response
Hi. Thanks for asking your concern

It is unlikely that insulin is the cause of hair loss in your case.

Hair loss can be due to various causes:
1. Pattern Alopecia(Male and female)
2. Telogen effluvium (Post stress i.e medical, surgical, psychological)
3. Alopecia areata
4. Secondary to various disease of the scalp like seborrheic dermatitis(dandruff), lichen planus, discoid lupus erythematosus.

Dandruff is one of the most common reversible cause of hair loss. Regular use of antidandruff shampoo is beneficial.

Telogen effluvium is common amongst females and is most commonly due to Iron deficiency. Oral Iron supplements is advisable. Other causes of Telogen effluvium are Post illness, Post surgery, mental/pschological stress.

Androgenetic alopecia is common amongst males in their 20's, 30's.

Thinning and receding hair line in males is classical of Male pattern Androgenetic Alopecia (MAGA) also simply known as Androgenetic alopecia.

Androgenetic alopecia is the commonest type of hair loss in males. By the age of 30 years almost 30% of males have this kind of hair loss and by the age of 50 years almost 50% of males have this kind of hair loss.

Treatment modalities include Topical Minoxodil 5% solution and oral finasteride. Their are well controlled trials and US FDA approval for them for this kind of hair loss in males.

Since their are multiple causes leading to hair loss and recognition of the cause is important for right therapy.

Consultation with a dermatologist OR trichologist is advisable.


take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Finasteride


Is hair loss a side effect of Novolog intake ?

Hi. Thanks for asking your concern It is unlikely that insulin is the cause of hair loss in your case. Hair loss can be due to various causes: 1. Pattern Alopecia(Male and female) 2. Telogen effluvium (Post stress i.e medical, surgical, psychological) 3. Alopecia areata 4. Secondary to various disease of the scalp like seborrheic dermatitis(dandruff), lichen planus, discoid lupus erythematosus. Dandruff is one of the most common reversible cause of hair loss. Regular use of antidandruff shampoo is beneficial. Telogen effluvium is common amongst females and is most commonly due to Iron deficiency. Oral Iron supplements is advisable. Other causes of Telogen effluvium are Post illness, Post surgery, mental/pschological stress. Androgenetic alopecia is common amongst males in their 20 s, 30 s. Thinning and receding hair line in males is classical of Male pattern Androgenetic Alopecia (MAGA) also simply known as Androgenetic alopecia. Androgenetic alopecia is the commonest type of hair loss in males. By the age of 30 years almost 30% of males have this kind of hair loss and by the age of 50 years almost 50% of males have this kind of hair loss. Treatment modalities include Topical Minoxodil 5% solution and oral finasteride. Their are well controlled trials and US FDA approval for them for this kind of hair loss in males. Since their are multiple causes leading to hair loss and recognition of the cause is important for right therapy. Consultation with a dermatologist OR trichologist is advisable. take care